How Do I Know Someone I Love Is Abusing Fentanyl?

800-584-3274 Need Help Overcoming Opiate Addiction? We Can Help!

It can be frightening to think someone you love is abusing a drug as dangerous and severe as fentanyl, but unfortunately, there has been a rise in this type of substance abuse over the past few years. Therefore, being able to recognize fentanyl abuse is important. You can call 800-584-3274 now for help finding a rehab center that will suit the needs of your loved one.

Recognizing Fentanyl Abuse

Because of the rise in opioid abuse in general, the issue of fentanyl abuse is a serious issue, and sadly, many people are taking advantage of prescription and illegally manufactured versions of this drug. Here are some of the best ways to recognize if someone you love is abusing this dangerous opioid.

Abusing Fentanyl

Confusion and small pupils are signs of fentanyl intoxication.

  • Your loved one has been taking their fentanyl medication
    • More often than prescribed.
    • In higher doses than prescribed.
    • For longer than prescribed.
    • In a different way than prescribed (such as ingesting the lozenge as quickly as possible, crushing and snorting the tablets, etc.).
  • Your loved one has been taking fentanyl prescribed to someone else, getting the drug from a friend or family member, etc.
  • Your loved one has been taking illegally made fentanyl.
  • They become very hostile when you bring up their substance use.
  • They have become secretive and do not want to share certain things with you like where they’re going, what they’ve been doing, etc.
  • They have started spending more time alone or more time with people you don’t know and/or more time alone.
  • They exhibit the signs of opioid intoxication, which, according to the National Library of Medicine, include:
    • Confusion
    • Delirium
    • Relaxation
    • Euphoria
    • Difficulty breathing or slowed breathing
    • Drowsiness
    • Nausea
    • Vomiting
    • Small pupils
  • They put themselves or others in danger in order to obtain more fentanyl.
  • They are participating in illegal activities in order to obtain more fentanyl like doctorshopping.
  • They are ignoring their responsibilities and acting as if nothing but the drug matters.
  • They are experiencing psychological or physical side effects of their fentanyl use but refuse to see a doctor.

Fentanyl Overdose Dangers and Improved Treatment Access

If your loved one is participating in any of these behaviors, it is very likely they are abusing fentanyl and putting themselves in danger. According to the Centers for Disease Control and Prevention, overdose deaths involving synthetic opioids not including methadone increased by 72 percent from 2014 to 2015, which was, in large part, because of the recent outbreak of fentanyl abuse. This is one reason why fentanyl misuse is so dangerous.

What Should I Do?

Seeking professional help is the best way to ensure that your loved one will be able to put a stop to their fentanyl abuse and safely recover. Because this drug is so intense and its effects are so severe, it is not safe for a person to try to overcome their abuse without professional treatment. Therefore, the best way you can help your friend or family member is to ensure they find care that suits their needs.

We Can Help

Call 800-584-3274 now for help finding a rehab program that will allow your loved one to recover safely from their fentanyl abuse and start their life anew.


Contact Us:

Sidebar form

Call NOW to Speak with a Treatment Provider. 800-584-3274

EXPLORE
TREATMENT OPTIONS

Need to Find Safe, Comfortable Treatment? We’re Available 24/7

Request a Call Chat Now

YOU MIGHT LIKE...

Supportive tools for making better life choices.

Call NOW to speak with a opiate drug rehab counselor:

800-584-3274

YOUR TREATMENT MAY BE COVERED!

Call now to find out if FREE TREATMENT is available to you!

  • Cigna
  • Aetna
  • United Health Care
  • Humana
  • BlueCross Blue Shield
  • kaiser Permanent